Alert archive / Texas / Frost Advisories in 2016
Frost Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this frost advisory at May 1, 2016, 4:22 PM CDT for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 2, 2016, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2016, 4:22 PM CDT (21:22 UTC)
- In effect from
- May 2, 2016, 1:00 AM CDT
- Expired
- May 2, 2016, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS74 KAMA 012122 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT SUN MAY 1 2016 OKZ001-002-TXZ001-002-006-007-011-012-016-017-020530- /O.NEW.KAMA.FR.Y.0002.160502T0600Z-160502T1300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 422 PM CDT SUN MAY 1 2016 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT MONDAY. * EVENT...LIGHT WINDS AND TEMPERATURES FALLING TO NEAR FREEZING WILL ALLOW FOR FROST DEVELOPMENT EARLY MONDAY MORNING. * TIMING...BETWEEN 1 AM TO 8 AM CDT MONDAY. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NF
2 follow-up statements
520 WWUS74 KAMA 020348 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1048 PM CDT SUN MAY 1 2016 OKZ001-002-TXZ001-002-006-007-011-012-016-017-021300- /O.CON.KAMA.FR.Y.0002.160502T0600Z-160502T1300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 1048 PM CDT SUN MAY 1 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT MONDAY FOR THE WESTERN ONE THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES... * EVENT...LIGHT WINDS AND TEMPERATURES FALLING TO NEAR FREEZING WILL ALLOW FOR AREAS OF FROST DEVELOPMENT EARLY MONDAY MORNING. * TIMING...BETWEEN 1 AM TO 8 AM CDT MONDAY. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ COCKRELL
834 WWUS74 KAMA 021301 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 801 AM CDT MON MAY 2 2016 OKZ001-002-TXZ001-002-006-007-011-012-016-017-021415- /O.EXP.KAMA.FR.Y.0002.000000T0000Z-160502T1300Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...HARTLEY...CHANNING...DUMAS...VEGA...AMARILLO... HEREFORD...CANYON 801 AM CDT MON MAY 2 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED ABOVE THE MID 30S AND FROST IS NO LONGER EXPECTED THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at May 1, 4:19 PM CDT, 3 minutes earlier.
Area forecast discussion, May 1, 4:19 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT SUN MAY 1 2016
.DISCUSSION...
COOL AND DAMP WEATHER WILL CONTINUE ACROSS THE PANHANDLES THIS
AFTERNOON AND EVENING AS LIGHT SHOWERS MOVE ACROSS THE AREA. THEN A
RETURN TO WARMER TEMPERATURES THROUGH THE REST OF THE WEEK AS THE
PATTERN BEGINS TO CHANGE. A FEW CHANCES AT RAIN THROUGH THE
WEEK...WITH THE BEST CHANCE FOR SEVERE WEATHER IN THE PANHANDLES HOLDING
OFF UNTIL SATURDAY.
NF
&&
.SHORT TERM...TONIGHT AND MONDAY...
SCATTERED LIGHT RAIN SHOWERS...WITH THE OCCASIONAL SLEET OR EVEN SNOW
MIXING IN...WILL CONTINUE TO LIFT NORTHEAST ACROSS THE TX AND OK
PANHANDLES THIS EVENING. ACTIVITY WILL CEASE FROM SOUTH TO NORTH BY
TOMORROW MORNING...WITH ONLY LIGHT ACCUMULATIONS EXPECTED THROUGH
THAT TIME. A FEW RUMBLES OF THUNDER MAY ALSO BE HEARD AT TIMES. AS
NORTH WINDS BECOME LIGHTER OVERNIGHT...TEMPS COULD DROP LOW ENOUGH TO
SEE SOME FROST DEVELOPMENT ACROSS THE WESTERN THIRD OF THE
PANHANDLES. HUMIDITY WILL BE HIGH WHICH WOULD AID FROST
DEVELOPMENT...BUT CLOUD COVER MAY HOLD ON WHICH WOULD LIMIT
DEVELOPMENT. A FROST ADVISORY IS IN EFFECT FROM ROUGHLY MIDNIGHT TO 8
AM CDT MONDAY.
&&
.LONG TERM...TUESDAY THROUGH SUNDAY...
AS MENTIONED ABOVE...THE WEATHER PATTERN WILL BE TRANSITIONING EARLY
THIS WEEK FROM THE PERSISTENT TROUGHING OVER THE WESTERN CONUS TO A
BUILDING RIDGE OF HIGH PRESSURE OVER THE INTER-MOUNTAIN WEST. THE
BUILDING HEIGHTS WILL DISPLACE THE ACTIVE WEATHER TO OUR EAST...WITH
ONLY A SLIGHT CHANCE FOR PRECIP ON TUESDAY AS ONE LAST SHORTWAVE
TROUGH DIVES SOUTH ACROSS THE PANHANDLES. RECENT GUIDANCE HAS SPED UP
THE TIMING FOR THIS SHORTWAVE AND IT MAY END UP PASSING TOO EARLY IN
THE DAY TUESDAY FOR US TO SEE STORMS DEVELOP IN OUR CWA.
THE RIDGE AXIS MOVES OVERHEAD WEDNESDAY INTO THURSDAY WHILE ANOTHER
DEEP UPPER-LEVEL LOW PRESSURE SYSTEM MOVES INTO THE WESTERN CONUS
FROM THE PACIFIC. THE ECMWF NOW LAGS SLIGHTLY IN ITS TIMING COMPARED
WITH THE GFS AND CANADIAN SOLUTIONS...BUT THERE IS GENERALLY GOOD
AGREEMENT IN THE OVERALL PATTERN THROUGH THE WEEKEND. WITH THE SLOWER
EASTWARD SHIFT OF THE RIDGE...IT NOW LOOKS LIKE ANY CONVECTION ON
THURSDAY MAY REMAIN CONFINED TO THE MOUNTAINS OF NM. CURRENTLY HAVE
SLIGHT CHANCE POPS IN OUR WEST ON THURSDAY NIGHT IN CASE ANY STORMS
DO MAKE IT THIS FAR EAST. CHANCES SHIFT EASTWARD ON FRIDAY AND
SATURDAY AS THE UPPER LOW APPROACHES...A LEE SIDE SURFACE LOW
DEEPENS...AND BETTER MOISTURE RETURNS TO THE PANHANDLES. STILL
THINKING THAT SATURDAY EVENING HAS THE BEST CHANCES FOR THUNDERSTORMS
TO DEVELOP...SOME OF WHICH COULD BECOME SEVERE. DEPENDING ON THE
SYSTEM STRENGTH AND TIMING...THE DRYLINE LOOKS TO SETUP ACROSS THE
WESTERN TX/OK PANHANDLES ON FRIDAY EVENING AND ACROSS THE CENTRAL
PANHANDLES ON SATURDAY. MLCAPE VALUES OF 1000 TO 1500 J/KG AND 0-6KM
SHEAR VALUES OF 50 TO 70 KTS ARE POSSIBLE ACROSS THE DRYLINE SATURDAY
NIGHT. STORMS ALSO POSSIBLE AGAIN IN THE FAR EAST ON SUNDAY.
NF
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 37 62 40 68 43 / 20 5 5 20 5
BEAVER OK 36 65 38 71 43 / 60 5 10 10 5
BOISE CITY OK 33 59 36 67 39 / 60 5 10 20 5
BORGER TX 39 64 41 69 46 / 30 5 5 20 5
BOYS RANCH TX 35 63 38 70 42 / 30 5 5 20 5
CANYON TX 35 62 38 69 42 / 20 5 5 30 5
CLARENDON TX 40 64 41 70 45 / 20 5 5 20 5
DALHART TX 34 61 36 69 40 / 40 5 10 20 5
GUYMON OK 37 63 39 69 43 / 60 5 10 20 5
HEREFORD TX 35 63 38 70 42 / 20 5 5 30 5
LIPSCOMB TX 40 63 39 70 44 / 50 5 5 20 5
PAMPA TX 38 61 40 68 44 / 30 5 5 20 5
SHAMROCK TX 42 65 40 71 46 / 30 5 5 20 5
WELLINGTON TX 43 66 41 72 47 / 20 5 5 20 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FROST ADVISORY FROM 1 AM TO 8 AM CDT MONDAY FOR THE FOLLOWING
ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
POTTER...RANDALL...SHERMAN.
OK...FROST ADVISORY FROM 1 AM TO 8 AM CDT MONDAY FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
15/6Hazardous weather outlook, May 1, 3:55 AM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 355 AM CDT SUN MAY 1 2016 OKZ001>003-TXZ001>020-012100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 355 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES AND A RAIN OR SNOW MIX ARE POSSIBLE EARLY THIS MORNING ACROSS THE FAR WESTERN OKLAHOMA PANHANDLE. ANY SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE MINIMAL AT THIS TIME. PATCHY AREAS OF FROST OR NEAR FREEZING TEMPERATURES ARE POSSIBLE LATE TONIGHT ACROSS THE FAR WESTERN OKLAHOMA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM ARE POSSIBLE TUESDAY NIGHT...AND AGAIN FRIDAY NIGHT ACROSS WESTERN PORTIONS OF THE PANHANDLES. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. THUNDERSTORMS CHANCES INCREASE AND SPREAD ACROSS ALL OF THE PANHANDLES SATURDAY AND SUNDAY. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Texas, 2016Frost Advisories in Oklahoma, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.